| Model Number |
M00558640 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of a balloon leaked in the esophagus.
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used during a procedure performed on (b)(6) 2023.The anatomical location of the procedure is unknown and is being reported as it may have occurred in the esophagus.During the procedure, it was reported that the balloon leaked.There were no patient complications reported as a result of this event.
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used during a procedure performed on (b)(6) 2023.The anatomical location of the procedure is unknown.During the procedure, it was reported that the balloon leaked.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of a balloon leaked in the esophagus.Block h10: investigation results: the returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the distal section.Microscopic inspection found the balloon had a pinhole located approximately 16 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon pinhole was confirmed.It is possible that the pinhole found in the balloon occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during/previous the procedure, could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is adverse event related to procedure.